Skip Navigation

Dealing with Neulasta pain and side effects

Liz
Liz
Hi, I'm Liz
Liz

I am undergoing chemo, Taxol and Carbo, once every three weeks. The after effects of Neulasta is almost unbearable for three days. I take one Claritin a day but it provides little relief. Any suggestions for getting through these miserable three days?

  • Post #1
  • Mon Aug 12, 2019
Hi, I'm Ginny_G

I just completed 6 rounds every 3 weeks of Taxol and Carbo followed by Neulasta. What are your side effects? I didn’t take Claritin. I believe my side effects were from the Taxol/Carbo and not Neulasta. I took Aleve occasionally for the joint pain, 500mg/day stool softener and occasional laxative for constipation, and otherwise drank plenty of water and got a lot of rest. It was very uncomfortable, but not unbearable. I feel for you and hope you get relief.

  • Post #2
  • Tue Aug 13, 2019
Hi, I'm dolfnlvr81

I took neulasta with my adriamicin/cytoxan. Claritin helped a lot with that. Getting taxol/herceptin now. No neulasta. Tried Claritin and made not a hint of difference in the pain. I would guess your pain is taxol related. I get my taxol on Friday. Pain starts Sunday night lasts until about Wednesday. Back to chemo on Friday. I’m glad you have three weeks between. I was told to take Tylenol and ibuprofen. That was a joke. I had some left over tramadol from surgery. I tried that. Only thing that takes the edge off. Ibuprofen helps with ache some. I have to be careful because too much tramadol gives me a headache. Talk to your oncologist and see if there are other options. Mine was way ok with the tramadol if it worked.
I find my pain is worse when I sit or go to bed at night. If I’m up and moving not as bad. The less I wear shoes the better I am too.
Don’t be afraid to tell your oncologist how bad the pain is and that the stuff you are taking isn’t working. They are supposed to suggest over the counter meds first. A good one is going to help you if he/she wants you to finish treatments. Hope you find something that helps. Good luck.

  • Post #3
  • Sat Aug 17, 2019
Hi, I'm Judy H

I had the same issue. I usually ended up missing work at least one day because the pain was intolerable from the injection. Claritin didn’t help. As I’m on blood thinners, my pain meds were limited. I was prescribed a steroid, which also helped little. They finally put me on another med, which had to be injected daily. It was difficult to get in every day, but I didn’t have any pain from the injection. I wish I could remember what it’s called. Maybe you can switch too.

  • Post #4
  • Mon Aug 19, 2019
Hi, I'm Joan M R.

I also took neulasta with my chemo treatments every two weeks. I did not have any problems with the neulasta but with the taxol. I had my first taxol chemo on Wednesday and by Saturday I was in pain and had a rash all over my body. I called my oncologist on Monday and he was able to see me on Tuesday and gave me a steroid shot. For the next three taxol treatments I took a steroid the day before, the day of and the day after chemo. Never had any more problems. However, I kept myself busy and told myself cancer was not going to get me down. Keep a positive attitude and hold your head up high. We are in a special sisterhood and we can do this.

  • Post #5
  • Mon Aug 19, 2019
I'm Michele5382, and I'm a survivor of Stage 2 Breast Cancer

I’m currently on the AC after taking Taxol. I am taking Neulasta and have had some joint pain. My doctor prescribed L glutamine powder ( GNC) and Alphalipoic Acid 200 mg three times a day (Wal Mart). I’m also on Meloxicam. If needed I will take a Tylenol. Sometimes still have some pain but it’s tolerable. Also make sure you’re drinking a lot of water.

  • Post #6
  • Mon Aug 19, 2019
I'm Michele5382, and I'm a survivor of Stage 2 Breast Cancer

Also have been on Claritin since day one of chemo.

  • Post #7
  • Mon Aug 19, 2019
gg
gg
Hi, I'm gg
gg

I take Claritin starting the day before chemo. The day of I take late in day after my treatment. I receive my shot the day after chemo and the bone pain is bad on the 2nd day after the shot. It was so bad the dosage of the shot has been reduced by 2mgs. it helped somewhat, but I still have pain. I was prescribed tramadol, but by 3 1/2 hours the pain was back. The last treatment I had I tried 2 aleves and in 4 hours 2 tylenot. I also took Pepcid to protect my stomach. This worked better than the tramadol. I was pretty comfortable for 8 hours. I held off as long as possible to take another dosage of aleve, so I didn’t go over the limit of 4 per 24 hours. I’m praying this works again for my next tx. I’m getting carbo and Taxol every 3 weeks. I hope this helps someone!!!

  • Post #8
  • Tue Aug 20, 2019

Add to Discussion

Sign in or Join (free) to add to this discussion. Add to this discussion